Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 111, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 13, 2022, 10:19 PM CDT for 4 counties in Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2022, 10:19 PM CDT (03:19 UTC)
- Expired
- Apr 13, 2022, 11:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 8:02 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted.
715
WUUS54 KMOB 140319
SVRMOB
MSC039-041-111-131-140400-
/O.NEW.KMOB.SV.W.0111.220414T0319Z-220414T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1019 PM CDT Wed Apr 13 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Western George County in southeastern Mississippi...
Perry County in southeastern Mississippi...
Southern Greene County in southeastern Mississippi...
Stone County in southeastern Mississippi...
* Until 1100 PM CDT.
* At 1018 PM CDT, severe thunderstorms were located along a line
extending from Mclaurin to 4 miles southeast of Crossroads, moving
east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wiggins, Leakesville, Perkinston, McHenry, Beaumont, New Augusta
and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for southeastern
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until midnight CDT for southeastern
Mississippi.
&&
LAT...LON 3091 8934 3091 8914 3125 8914 3125 8844
3073 8883 3073 8889 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 0318Z 273DEG 44KT 3119 8920 3074 8971
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM1 follow-up statement
605
WWUS54 KMOB 140343
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1043 PM CDT Wed Apr 13 2022
MSC039-041-111-131-140400-
/O.CON.KMOB.SV.W.0111.000000T0000Z-220414T0400Z/
George MS-Perry MS-Greene MS-Stone MS-
1043 PM CDT Wed Apr 13 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR WESTERN GEORGE...PERRY...SOUTHERN GREENE AND STONE COUNTIES...
At 1043 PM CDT, severe thunderstorms were located along a line
extending from near Beaumont to 11 miles southeast of Poplarville,
moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wiggins, Leakesville, Perkinston, McHenry, Beaumont, New Augusta and
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for southeastern
Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8934 3091 8914 3125 8914 3125 8844
3073 8883 3073 8889 3068 8889 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 0343Z 273DEG 44KT 3117 8887 3073 8938
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:15 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 13, 10:15 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1015 PM CDT Wed Apr 13 2022
.NEAR TERM /Now Through Friday/...Tornado Watch (until midnight)
and Severe Thunderstorm Watch (until 2 AM) are in effect for
most of the area into the early morning hours.
No significant changes from previous forecast reasoning. The
forecast challenge for the remainder of the near term period will
continue to focus on the potential and timing of severe weather
and heavy rainfall starting later this evening and continuing into
Thursday morning. Discrete convection out ahead of the main
complex of storms that is currently moving out of northeastern LA
and into western MS has had difficulty materializing thus far this
evening, especially over into southeast MS and southwestern AL as
mid level capping continues in that area. The capping our ahead
of the main complex has been gradually eroding from west to east
across MS over the past few hours, thus the potential for discrete
cells and severe storms will gradually be increasing over our
western CWA this evening. It still appears that the primary
severe, and a heavy rain threat as well, for our area will be
associated with the QLCS (convective complex) currently moving
into western MS, which should approach our interior southeast MS
zones by around 9 or 10 PM this evening. Model soundings indicate
that by about that time, the mid level cap will also have eroded
enough (at least over southeast MS and parts of southwest AL), so
severe weather will certainly be a possibility. A sector of around
1500 J/KG SBCAPE will be over the southern portions of our
forecast in advance of the QLCS, along with SFC-1KM Bulk Shear
values generally in the 35 to 45 knot range along with SFC-1KM SRH
values up to near 200 M2/S2. The QLCS should move from northwest
to southeast across the forecast area through the overnight hours,
with some potential for additional convection to re-develop
across coastal portions of southwest AL and the western FL
panhandle through much of Thursday morning, if not potentially
into the early afternoon Thursday as the boundary may stall near
the coast.
Rainfall rates in association with the advancing QLCS could be
quite efficient, with many areas likely to pick up a quick 1-2" of
rain. There could be a few pockets of enhanced rainfall in excess
of 3-4" which could result in localized flash flooding tonight
into Thursday morning, especially across southeast MS and portions
of southwest AL. Confidence in larger scale flash flooding
continues to be low enough to preclude a Flash Flood Watch
issuance. We will continue to advertise a limited flooding threat
in our local graphics and WPC has most our area outlooked with a
Slight chance for flooding rainfall through 7 AM Thursday and then
a Minimal chance through the day on Thursday.
After lingering showers continuing into late Thursday afternoon,
looks to be drier Thursday night into Friday.
Persistent swell from the continued onshore flow will result in a
HIGH risk of deadly rip currents through at least Friday night.
/12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Apr 13, 10:09 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
1009 PM CDT Wed Apr 13 2022
ALZ052-053-261-262-MSZ075-076-078-079-140415-
Clarke AL-Baldwin Inland AL-Washington AL-Mobile Inland AL-Stone MS-
Perry MS-Greene MS-George MS-
1009 PM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of northern Mobile,
northwestern Baldwin, southern Washington, south central Clarke,
northern George, Perry, Greene and northeastern Stone Counties
through 1115 PM CDT...
At 1008 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Fruitdale to 6 miles east of Brooklyn. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Citronelle, Lucedale, Creola, Leakesville, Chunchula, Gulfcrest, Deer
Park, Axis, Beaumont, Calvert, Mount Vernon, New Augusta, McLain,
McIntosh and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for southwestern
Alabama...and southeastern Mississippi.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central and southwestern Alabama.
&&
LAT...LON 3091 8914 3133 8914 3133 8779 3130 8778
3130 8771 3089 8792 3090 8924
TIME...MOT...LOC 0308Z 278DEG 27KT 3133 8852 3104 8908
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:52 PM CDT | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 68 min |
| Apr 13, 9:19 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry | 56 min |
| Apr 13, 9:43 PM CDT | Severe Thunderstorm Warning | MOB | Greene | 62 min |
| Apr 13, 10:09 PM CDT | Special Weather Statement | MOB | Greene, Perry | 66 min |
| Apr 13, 10:55 PM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.